Log in
Thyroid UK
91,958 members106,212 posts

Newbie

Hi I'm new. I had my Levo 175 mcg stopped by GP. Diagnosed hypothyroid 2011 and have cold skin tiredness pins and needles losing hair low pulse constipation why would GP do this please thankyou for replying

26 Replies
oldestnewest

Lante,

Have you asked your GP why your 175mcg Levothyroxine has been stopped?

Reply

Yes GP surgery says not monitored and not on Levothyroxine despite official diagnosis

Reply

Lante,

What do they mean by that? They only need to arrange a blood test to monitor you.

Reply

I don't know. I collected my results and the printout says not on levothyroxine and not monitored

Reply

Lante,

If you had thyroid blood tests done then you are being monitored. Have you checked that your prescription has been stopped? If so, you must speak to a senior receptionist, practice manager or GP to get your prescription reinstated.

Reply

Thanks yes it's been stopped. Guessing a mistake has been made somewhere

Reply

There seems to be newest "trend" with GPs stopping people's thyroid meds.

You're 6th person (including me) I'm reading about having Levo stopped by GP.

My theory is: money, so they can stop free for life medications for hypothyroid people.

Either change the surgery or make formal complaint to CCG.

1 like
Reply

Has your doctor actually refused to give you your prescription? Or are you just going by what is on the top of the print-out of your results? I don't think you can set much store by what is on the top of that. Could just be someone pressed the wrong button or something. Why not make a telephone appointment with your doctor and ask him/her if your levo has really been stopped? I can't imagine that it has.

Reply

Yes I have been refused my prescription.

Reply

Ah OK. And you didn't ask why?

Reply

Yes and I was told I don't need it anymore

Reply

You need to find a new doctor quickly. This one is a dangerous clown! Thyroid hormone replacement is for life. If your levels are now good, it's precisely because you are taking levo. When you stop taking it, they will go down again. How can a doctor not understand that? I think you ought to write a letter of complaint about this doctor to the practice manager.

So, what were your results?

2 likes
Reply

TSH 4.9 mIU/L (0.27 - 4.20)

Free T4 14.7 pmol/L (12 - 22)

Free T3 3.4 pmol/L (3.1 - 6.8)

Reply

Lante,

You are undermedicated on 175mcg. You need a dose increase to 200mcg. Speak to the practice manager and ask for help getting your prescription reinstated.

5 likes
Reply

Good lord! And he thinks you don't need levo based on those results? The man's a menace! I agree with Clutter, you need to take serious action to get your levo back.

3 likes
Reply

Thanks I will do this

Reply

You're welcome. I hope you manage to sort this out, because it's definitely not right!

Reply

No it's definitely not right at all! I am sure my endo would not be impressed if I told him!

Reply

Well, you should tell your endo! Let him sort this out.

Reply

I've just sent his receptionist an email

Reply

Good! :)

Reply

Let battle commence :)

1 like
Reply

You go, girl! lol

1 like
Reply

See a different GP tomorrow and put in a complaint to practice manager

Your levothyroxine is essential

Have you actually run out? If so you must get prescription tomorrow

You are under medicated

Do you have Hashimotos? High antibodies

If so are you on strictly gluten free diet

Highly likely your vitamins are too low

Ask for vitamin D, folate, ferritin and B12 tested

Post results and ranges on these if you have them or get them tested if not

Reply

Haven't run out yet no I have results on everything else will post now yes I am gluten free

1 like
Reply

Let us know what happens. The man is stupid! Darent put what I'm really thinking!!!

Reply

You may also like...